Psycho-Babble Medication Thread 693548

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Drug-induced anger too much to cope with

Posted by Dunder on October 10, 2006, at 10:51:24

I have been on 30mg mirtazapine for about 4 months and I feel that I am going insane trying to control my constant anger/irritability. I feel like I don't know who I am anymore. I feel so angry at the world and at myself with no obvious reason. When it's really bad I almost feel violent like I want to punch someone just for looking at me or talking to me. Obviously, I have never acted on these violent urges but this anger is something I have never experienced before. I find myself shouting at people for no reason whatsoever which I hate myself for and which pushes friends away at a time that I most need them. I just tend to withdraw from people so that I don't end up losing my temper/friends/job. But when you are trying to overcome depression, being alone too much is bad news.

I feel desperate now. My psychiatrist says that he has never heard of mirtazapine causing anger and that it is probably a result of me adjusting to a new drug after being on effexor for five years. Every time I see him he says "lets just see if things stabilize, I'll see you again in a few weeks". I feel so drained. I am scared of changing drugs again and I have no idea what I should try next. The SSRI's and Effexor have worked well for me but with the poor motivation, sexual SE's and the horrible withdrawals I don't want to try them again.

Does anyone have any ideas on what I should do?

 

Re: Drug-induced anger too much to cope with

Posted by JahL on October 10, 2006, at 11:07:21

In reply to Drug-induced anger too much to cope with, posted by Dunder on October 10, 2006, at 10:51:24

> When it's really bad I almost feel violent like I want to punch someone just for looking at me or talking to me.

> My psychiatrist says that he has never heard of mirtazapine causing anger...

I have no advice, just a comment regarding your pdoc's observations.

I'm a naturally angry guy anyway, but when a specialist I saw combined Mirtazapine *with* Reboxetine (I had previously taken both separately with no ill-effects) my violent/homocidal ideation went through the roof.

Unfortunately I have been drawn into violent situations before and so for the safety of all concerned I had to refrain from leaving my house altogether. Not good.

My point being? Just that your experience isn't *totally* unique.

Take it easy,

J.

 

Re: Drug-induced anger too much to cope with

Posted by med_empowered on October 10, 2006, at 13:00:08

In reply to Re: Drug-induced anger too much to cope with, posted by JahL on October 10, 2006, at 11:07:21

sometimes shrinks are useless. or...worse than useless, counter-productive. Here's the thing: just b/c your shrink hasn't seen this before, doesn't mean it hasn't happened, isnt' happening, or won't happen again. Also, its kind of disturbing that he would presume to know better than you what it is your are feeling.

HEre's what I've done before: just discontinue. Next session, just say you are not taking medication XXX and will not take medication XXX and he needs to deal. When I had a shrink trying to shove Abilify down my throat, this was the tactic I took, and it worked rather well.

Good luck.

 

Re: Drug-induced anger too much to cope with

Posted by Racer on October 10, 2006, at 15:44:47

In reply to Drug-induced anger too much to cope with, posted by Dunder on October 10, 2006, at 10:51:24

> I have been on 30mg mirtazapine for about 4 months and I feel that I am going insane trying to control my constant anger/irritability. I feel like I don't know who I am anymore.
>
> I feel desperate now. My psychiatrist says that he has never heard of mirtazapine causing anger
>> Every time I see him he says "lets just see if things stabilize, I'll see you again in a few weeks". I feel so drained.

I don't blame you for feeling drained. In fact, I'm amazed you've stuck it out this long, feeling this way.

For what it's worth, I've had a number of psychiatrists tell me, "I've never heard of Drug X causing that side effect." Maybe they haven't asked their patients? A number of people on this board have posted about that Remeron Rage -- I had it, too, badly enough that I stopped the drug after a bit more than a week, because I was so afraid I'd hurt someone. Once I had to tell my husband to get away from me, because I was afraid I'd hit him -- and I'm NOT like that at all. A few other people have said similar things.

It may be that Remeron isn't for you, and that another medication might work better for you. I can't tell you what it is, though.

What I can say, though, is that it doesn't sound as though your psychiatrist is really hearing you. What you're describing is NOT a robust anti-depressant response. That being the case, why continue taking a medication which isn't doing its job? Whether you stop now, and then tell your doctor, or make an appointment to see him ASAP -- in which case I'd ask what sort of taper schedule he recommends, to start immediately -- is up to you. I'm hesitant to advise you to stop the drug, because I don't know your whole situation -- but I do remember how utterly miserable that rage made me, and think changing drugs might be the answer for you.

Good luck, whatever you choose...

 

Re: Drug-induced anger too much to cope with

Posted by Declan on October 10, 2006, at 15:59:19

In reply to Re: Drug-induced anger too much to cope with, posted by Racer on October 10, 2006, at 15:44:47

If you put 'remeron rage' into the search field you will get 186 results from here.
Some people must have had it.

 

Re: Drug-induced anger too much to cope with Dunder

Posted by johnnyj on October 10, 2006, at 16:40:36

In reply to Drug-induced anger too much to cope with, posted by Dunder on October 10, 2006, at 10:51:24

You are not unique. I had this and it made my ocd issues worse. I would try something else.

 

Re: Drug-induced anger too much to cope with

Posted by Phillipa on October 10, 2006, at 21:25:46

In reply to Re: Drug-induced anger too much to cope with Dunder, posted by johnnyj on October 10, 2006, at 16:40:36

Remeron did nothing for me good or bad. Love Phillipa

 

Re: Drug-induced anger too much to cope with

Posted by elanor roosevelt on October 15, 2006, at 21:49:41

In reply to Re: Drug-induced anger too much to cope with, posted by Phillipa on October 10, 2006, at 21:25:46

I have this problem with many drugs.
4 months is too long to devote so much energy to controlling your anger.
You must be exhausted.
enough with the doctors and the "i have never heard.."
there are side effects to deal with and there are benefits to sticking it ouy for a while
again -- 4 months is too long to be coping with side effects and not enjoying benefits
everyone is different but i think i had the least anger control issue with celexa
some edginess at first but then not anger and no fear.
good luck


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.